You are here

Generic Imatinib side effects (WOCKHARDT BIO AG)

Categories:

Hi all

I hope you are keeping well.

My question is has anybody else had a side effect to the generic imatinib?

I was put onto WOCKHARDT BIO AG imatinib 400mg and after 15 tablets was unable to walk I ended up un a wheel chair for 40 weeks and was in immense pain if on a scale of 1 to 10 I hit my 10.

I have other conditions but they seem unlikely to be the issue. My Hematologist has continued to try and fob me off, by saying it was arthritis and cannot be associated to the new drug as its the same, or that I may have had an allergic reaction to the excipient by which the drug is suspended in. After having the reaction, I was immediately taken of the generic Imatinib for around 5 months. I went to see my Rheumatologist who gave me an injection of steroids which helped. I was then taken in for rituximab infusion (used for the treatment of Rheumatoid Arthritis) this had no effect thus ruling out an arthritic flare up. The symptoms I experienced was as if somebody had put plaster of Paris inside every joint inside my body. I virtually lost all movement and became dependent on carers and my family to exist. I was sent for physio and hydro therapy eventually after 10 months something inside my right knee broke away and movement has began to return my joint now feel as though they are full of grit and are still limited but gradually improving and still very painful. I continue to improve, am back on Glivec and doing well I take pregabalin to manage the pain diclofenac sodium to help control inflammation and steroids as I have now developed what feels like crystals inside my muscles suspected as Polymyalgia Rheumatica I take one tablet of prednisolone every 2 to three days to allow the muscles to work which is effective under the direction of my GP.

I would be interested to know of any body else who may have had an adverse reaction to the generic imatinib.

your in the CML club

Stuart